MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 6MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 6MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036180640
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil was returned with a non-stryker (terumo) microcatheter.The coil delivery wire was seen to be kinked/bent by the proximal contact and the main coil was returned detached/separated from the delivery wire.During functional testing, the introducer sheath distal tip was positioned into the hub of the returned non-stryker (terumo) microcatheter.The distal tip of the introducer sheath did not sit into the proximal end of the microcatheter shaft and there was a visible gap.A patency mandrel was advanced through the non-stryker (terumo) microcatheter and the detached main coil exited the catheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening, the device was confirmed to be in good condition during preparation/prior to use on the patient and continuous flush was set up and maintained during the clinical procedure.There was no friction / resistance felt when the coil was advanced through the introducer sheath.It is unclear if the friction was felt when it was loaded into the catheter hub or more distally in the catheter shaft.During analysis, the delivery wire was found to be kinked at one location and the coil was detached and present inside the non-stryker (terumo) catheter which was returned as part of the complaint.There was no other damage visible to the main coil.Most notably, there was a gap present when the introducer sheath was placed into the terumo catheter hub.This is likely to have been a significant contributing factor in the case of this complaint.Based on the event description and analysis, the as reported issues can be confirmed.The as reported codes and as analyzed codes (with the exception of coil delivery wire kinked/bent) was assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage was assigned to the as analyzed issues coil delivery wire kinked/bent as it is most likely that this damage to the delivery wire occurred due to handling of the device during use.
 
Event or Problem Description
Analysis of the returned device found that the subject coil was prematurely detached during use.There was no clinical consequences to the patient as a result of this event.

Brand Name
TARGET XXL 360 6MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key12356445
Report Number3008881809-2021-00342
Device Sequence Number17347241
Product Code HCG
UDI-Device Identifier07613327466409
UDI-Public07613327466409
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2023
Device Model NumberM0036180640
Device Catalogue NumberM0036180640
Device Lot Number22170624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2021
Initial Report FDA Received Date08/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1